AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Back to Search Results |
| Model Number |
T3905 |
| Medical Device Problem Codes |
Peeled/Delaminated (1454); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported to olympus after the second and third cases using sonosurg curved scissors, hf, pistol grip,5mm x 34cm, the tissue pad part turned up during a therapeutic laparoscopic cholecystectomy procedure.The procedure was completed with the same equipment.There were no reports of patient harm or impact associated with this event.
Additional Manufacturer Narrative
The device was returned to olympus for an evaluation.The user¿s complaint was confirmed.Device history record review indicates that the device was manufactured and tested in accordance with all applicable procedures and met all final product release criteria, including ultrasonic output, ultrasonic oscillation, amplitude, and appearance.Upon inspection of the device, it was observed that the tissue pad (grasping surface) was worn and partly peeled off.Investigation is ongoing.Supplemental report(s) will be submitted when any relevant new information is available.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, it is likely that the grasping section might have been closed without grasping anything in between the grasping section and the distal end of the probe when the ultrasonic output was repeatedly activated, or it was not possible to confirm whether the tissue was completely resected when the ultrasonic output was repeatedly activated.These reasons might have been contributed to the worn out and peeling of the grasping surface.The event can be prevented by following the instructions for use which state: "do not activate output when closing the instrument and nothing is grasped between the grasping section and the probe, or when it is not possible to confirm that the tissue being grasped has been completely resected.Otherwise, abnormal heat generated by friction between the grasping section and the probe may damage the grasping section, or cause it to detach or premature wear in the grasping surface." olympus will continue to monitor field performance for this device.